Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 119, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 14, 2013, 7:56 PM MDT for Pueblo County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2013, 7:56 PM MDT (01:56 UTC)
- Expired
- Aug 14, 2013, 9:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3084 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
607
WUUS55 KPUB 150156
SVRPUB
COC101-150300-
/O.NEW.KPUB.SV.W.0119.130815T0156Z-130815T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT WED AUG 14 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 900 PM MDT
* AT 751 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PUEBLO
RESERVOIR...AND MOVING SOUTHEAST AT 15 MPH OVER THE SOUTHERN TWO
THIRDS OF PUEBLO.
HAZARD...QUARTER SIZE HAIL...60 MPH WIND GUSTS AND VERY HEAVY RAIN.
SOURCE...RADAR INDICATED AND SPOTTER REPORTS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PUEBLO AND BLENDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3828 10481 3836 10463 3817 10422 3797 10471
TIME...MOT...LOC 0155Z 320DEG 15KT 3826 10468
HAIL...1.00IN
WIND...60MPH
$$
LW3 follow-up statements
641
WWUS55 KPUB 150216
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
816 PM MDT WED AUG 14 2013
COC101-150300-
/O.CON.KPUB.SV.W.0119.000000T0000Z-130815T0300Z/
PUEBLO CO-
816 PM MDT WED AUG 14 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO
COUNTY UNTIL 900 PM MDT...
AT 814 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BLENDE...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL...60 MPH WIND GUSTS AND VERY HEAVY RAIN.
SOURCE...RADAR INDICATED AND SPOTTER REPORTS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL PUEBLO COUNTY...LOCATED SOUTHEAST OF
PUEBLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3816 10464 3825 10452 3817 10422 3800 10464
TIME...MOT...LOC 0215Z 320DEG 15KT 3820 10461
HAIL...1.00IN
WIND...60MPH
$$
LW494
WWUS55 KPUB 150229
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
829 PM MDT WED AUG 14 2013
COC101-150300-
/O.CON.KPUB.SV.W.0119.000000T0000Z-130815T0300Z/
PUEBLO CO-
829 PM MDT WED AUG 14 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO
COUNTY UNTIL 900 PM MDT...
AT 823 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
BLENDE...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL...60 MPH WIND GUSTS AND VERY HEAVY RAIN.
SOURCE...RADAR INDICATED AND SPOTTER REPORTS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL PUEBLO COUNTY...SOUTHEAST OF PUEBLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3811 10461 3820 10450 3817 10422 3800 10464
TIME...MOT...LOC 0228Z 322DEG 19KT 3811 10453
HAIL...1.00IN
WIND...60MPH
$$
LW812 WWUS55 KPUB 150244 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 844 PM MDT WED AUG 14 2013 COC101-150252- /O.CAN.KPUB.SV.W.0119.000000T0000Z-130815T0300Z/ PUEBLO CO- 844 PM MDT WED AUG 14 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUEBLO COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS TO AROUND 40 MPH ARE STILL POSSIBLE FROM THIS STORM OVER THE OPEN COUNTRY OF SOUTHEAST PUEBLO COUNTY...SOUTHEAST OF THE CITY OF PUEBLO. LAT...LON 3811 10461 3820 10450 3817 10422 3800 10464 TIME...MOT...LOC 0242Z 322DEG 19KT 3805 10447 $$ LW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:27 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 14, 3:27 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MDT WED AUG 14 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 306 PM MDT WED AUG 14 2013 MUCH DRIER AIR IN THE MID LEVELS AND AT THE SURFACE THIS AFTERNOON OVER THE MOUNTAINS...WITH DEWPOINTS FALLING OFF INTO THE 20S/30S AT MANY HIGHER TERRAIN LOCATIONS. AS A RESULT...AFTERNOON CONVECTION OVER THE MOUNTAINS HAS BEEN VERY SPARSE...AND WILL LIKELY STAY ISOLATED AT BEST FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. OVER THE PLAINS...SURFACE DEWPOINTS HOLDING IN THE 50S...LEADING TO FAIRLY LARGE INSTABILITY EAST OF I-25 WHERE CAPES RANGE FROM 1000-2000 J/KG. HAVE SEEN A FEW STRONG STORMS FIRE NEAR THE KS BORDER...WHERE LOW LEVEL CONVERGENCE AHEAD OF A WEAK LEE SURFACE TROUGH IS SUFFICIENT TO PRODUCE CONVECTION. FOR THE LATE AFTERNOON INTO THE EVENING...STILL A THREAT OF SOME STRONGER TSRA OVER THE PLAINS IF HIGHER BASED MOUNTAIN STORMS CAN DRIFT EAST AND INTERACT WITH THE DEEPER INSTABILITY EAST OF I-25...THOUGH BEST BE FOR A SEVERE STORM WILL BE NEAR THE KS BORDER WHERE FORCING IS STRONGEST. STILL EXPECT STORMS TO END/MOVE EAST FAIRLY QUICKLY THIS EVENING...ENDING THE TSRA THREAT ALL AREAS BY MIDNIGHT. ON THURSDAY...DRIER AIR SPREADS ACROSS MOST OF THE AREA...THOUGH TOUGH TO RULE OUT AN ISOLATED HIGH BASED TSRA JUST ABOUT ANYWHERE IN THE AFTERNOON. FAR SERN PLAIN...MAINLY BACA/PROWERS COUNTIES...COULD HOLD ON TO ENOUGH MOISTURE TO HAVE AN ENHANCED CHANCE OF STORMS...THOUGH SEVERE THREAT IS JUST EAST OF THE KS BORDER ACCORDING TO LATEST SWODY2. MAX TEMPS WILL CONTINUE TO WARM...AND LOWER 90S WILL LIKELY MAKE A REAPPEARANCE ON THE PLAINS. INSERT SHORT TERM DISCUSSION HERE .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 306 PM MDT WED AUG 14 2013 ...HOT WEEKEND AHEAD... MAIN STORY IN THE EXTENDED PORTION OF THE FORECAST IS THE RETURN OF RELATIVELY DRY AND VERY WARM TO HOT CONDITIONS FOR MOST OF OUR AREA...ESPECIALLY THIS WEEKEND. MODELS DIFFER A BIT HOW THE OVERALL PATTERN EVOLVES NEXT WEEK...BUT NOTHING SIGNIFICANT APPEARS TO BE IN OUR NEAR-TERM FUTURE...JUST TYPICAL AUGUST WEATHER. THU NIGHT-FRIDAY...A FEW LINGERING STORMS POSSIBLE NR THE KS BORDER THU EVE...ALTHOUGH THE LATEST NAM KEEPS MOST OF THE ACTIVITY TO THE E AND S. IF THERE ARE ANY STORMS THEY WON'T LAST LONG...WITH THE STRONGEST ACTIVITY MOVING SEWD INTO THE OK- TX PANHANDLES. ON FRIDAY...THE UPPER RIDGE BEGINS BUILDING FROM THE W AND TEMPS ALOFT START TO RISE...SO WILL BEGIN TO SEE WARMER WX ARRIVE ESPECIALLY OVER THE WRN VALLEYS AND MTS. POPS WILL DROP TO ISOLD OVER THE MTS FRI AFTERNOON AND EVE...AND LIKELY STAY THAT WAY THROUGH THE WEEKEND. SAT-SUNDAY...THE HEAT IS ON. GFS MOS IS ON THE HIGH SIDE OF ENSEMBLE GUIDANCE...WITH UPPER 90S TO NR 100 FOR THE I-25 CORRIDOR. HAVE GONE ONLY SLIGHTLY BELOW THE GFS FIGURES...SINCE THE DRY AIR WILL BE FIRMLY OVERHEAD...AND THE GREEN-UP OVER THE PLAINS SWILL HAVE MINIMAL AFFECT ON TEMPS...WHICH SHOULD RISE PRETTY QUICKLY IN THE AFTERNOON. ONLY ISOLD POPS OVR THE MTS ON A DIURNAL BASIS BOTH DAYS...AND WOULD NOT BE SURPRISED IF SOME OF THE RANGES ESCAPE PRECIP ALTOGETHER. BEYOND SUNDAY...THE OP GFS AND ECMWF DIVERGE A BIT...WITH THE EC BEING A LITTER MORE BULLISH WITH FRONTAL PUSHES ASSOCIATED WITH A LOW PRESSURE SYSTEM MOVING THROUGH THE NRN ROCKIES. BELIEVE THE EC IS OVERDONE WITH QPF...BUT WILL PROBABLY SEE SOME IMPACT FROM THIS SHORT WAVE...NAMELY SLIGHTLY COOLER AND WETTER WX. THE MOST RECENT GFS IS RELATIVELY DRY AND WOULD KEEP TEMPS IN THE 90S...POSSIBLY EVEN MID 90S FOR MUCH OF THE WEEK. ENSEMBLE SOLUTIONS LOOK REASONABLE...AND PROG TEMPS JUST SLIGHTLY ABOVE CLIMO...OR AROUND 90 DEGREES FOR THE PLAINS. HAVE STUCK WITH THE FAIRLY LOW POPS IN THE EXTENDED...BUT THESE MAY HAVE TO BE RAMPED UP A BIT IF THE STRONGER ECMWF SOLUTION GATHERS SOME STEAM. ROSE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 306 PM MDT WED AUG 14 2013 MAINLY VFR CONDITIONS THIS EVENING AND OVERNIGHT WITH VERY ISOLATED THUNDERSTORMS AS AIR MASS CONTINUES TO DRY OUT. STILL A LOW THREAT OF A TSRA AT THE TAF SITES INTO THE EARLY EVENING...THOUGH MOST STORMS WILL PRODUCE MORE WIND THAN RAIN...WITH A FEW GUSTS TO 40 KTS POSSIBLE. ON THURSDAY...ONLY VERY ISOLATED CONVECTION EXPECTED WITH CONTINUED DRYING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...ROSE AVIATION...PETERSEN
Hazardous weather outlook, Aug 14, 12:07 PM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1207 PM MDT WED AUG 14 2013 COZ058>089-093>099-151815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1207 PM MDT WED AUG 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. WITH DRIER AIR MOVING IN FROM THE WEST...THE MAIN THREAT WITH THUNDERSTORMS ACROSS THE MOUNTAINS TODAY WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE FAR SOUTHEAST PLAINS FOR ONE OR TWO STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH ALONG WITH LOCALLY HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLASH FLOODING IN AREAS WHERE THE SOIL IS ALREADY SATURATED FROM RECENT RAINFALL. THE AREA WITH THE GREATEST RISK FOR SEVERE THUNDERSTORMS TODAY INCLUDES KIOWA...BENT...PROWERS...AND BACA COUNTIES. BRIEF MODERATE TO HEAVY RAINFALL WILL STILL BE POSSIBLE WITH THUNDERSTORMS ACROSS THE PIKES PEAK REGION TODAY WHICH COULD EXCEED HALF OF AN INCH OF RAIN AND POSE A FLASH FLOOD RISK TO THE WALDO CANYON BURN SCAR. THUNDERSTORMS ARE EXPECTED TO BE MUCH LESS NUMEROUS TODAY WHICH SHOULD DECREASE THE THREAT CONSIDERABLY... HOWEVER THOSE IN AND NEAR THE WALDO BURN SCAR SHOULD REMAIN VIGILANT SHOULD RAINFALL IMPACT THE AREA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADEQUATE ATMOSPHERIC MOISTURE COMBINING WITH UPPER LEVEL ENERGY WILL BE CAPABLE OF PRODUCING ONE OR TWO SEVERE THUNDERSTORMS OVER FAR SOUTHEASTERN COLORADO ON THURSDAY. THE PRIMARY METEOROLOGICAL THREATS FROM THE SEVERE THUNDERSTORMS...IF THEY DO DEVELOP...WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO AROUND 60 MPH AT TIMES...LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING...ESPECIALLY IN AREAS WHERE THE SOIL IS ALREADY SATURATED FROM RECENT RAINFALL AND HAZARDOUS LIGHTNING. THEN FROM FRIDAY INTO EARLY SUNDAY...WARMER AND DRIER CONDITIONS SHOULD DEVELOP OVER THE MAJORITY OF SOUTHERN COLORADO...ALLOWING THUNDERSTORM COVERAGE TO DECREASE AS WELL AS LOWERING THE THREAT FOR FLASH FLOODING ON AREA BURN SCARS. FROM LATER SUNDAY INTO TUESDAY...THE COMBINATION OF UPPER DISTURBANCES AS WELL AS A NORTHERLY SURGE MOVING ACROSS EASTERN SECTIONS ON MONDAY COMBINING WITH INCREASING ATMOSPHERIC MOISTURE IS EXPECTED TO INCREASE AFTERNOON AND EVENING THUNDERSTORM COVERAGE OVER THE MAJORITY OF SOUTHERN COLORADO ONCE AGAIN. LOCALIZED FLASH FLOODING MAY AGAIN BECOME POSSIBLE BY EARLY NEXT WEEK...ESPECIALLY OVER THE AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. 10/44
In the hours before
Special weather statement, Aug 14, 5:45 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 545 PM MDT WED AUG 14 2013 COZ084-085-150015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 545 PM MDT WED AUG 14 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...NORTHERN COLORADO SPRINGS. AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTH CENTRAL COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EAST CENTRAL COLORADO SPRINGS. PETERSON AFB. FALCON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 14, 6:07 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 607 PM MDT WED AUG 14 2013 COZ084-085-150030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 607 PM MDT WED AUG 14 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...NORTHEASTERN COLORADO SPRINGS. AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FALCON...OR 11 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SCHRIEVER AFB. ELLICOTT. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 14, 6:51 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 5 SSW BLACK FOREST 38.95N 104.74W
08/14/2013 M1.25 INCH EL PASO CO COCORAHS
0537 PM HAIL 10 NE COLORADO SPRINGS 38.94N 104.69W
08/14/2013 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
RMGLocal storm report, Aug 14, 7:34 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 SW PUEBLO WEST 38.33N 104.75W
08/14/2013 M0.75 INCH PUEBLO CO TRAINED SPOTTER
&&
RMGLocal storm report, Aug 14, 7:37 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
737 PM MDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 SW PUEBLO WEST 38.33N 104.75W
08/14/2013 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0735 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
08/14/2013 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
RMGLocal storm report, Aug 14, 7:55 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
755 PM MDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 3 SW PUEBLO 38.24N 104.66W
08/14/2013 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0755 PM HAIL 4 SW PUEBLO 38.24N 104.67W
08/14/2013 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:17 PM MDT | Areal Flood Advisory | PUB | El Paso | 103 min |
| Aug 14, 6:50 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 40 min |
| Aug 14, 7:03 PM MDT | Areal Flood Advisory | PUB | Fremont, Pueblo | 117 min |
| Aug 14, 7:20 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.